Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 5, NWS Morristown, TN

January 12, 20198 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Jan 12, 2019, 10:29 AM EST for 8 counties in Tennessee. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2019, 10:29 AM EST (15:29 UTC)
Expired
Jan 13, 2019, 4:00 AM EST
In force
18 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2019-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2019-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1836 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

434 
WWUS74 KMRX 121529
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1029 AM EST Sat Jan 12 2019

...STRONG GUSTY WINDS WILL AFFECT THE MOUNTAINS AND FOOTHILLS
TODAY INTO TONIGHT...

.Strong and gusty south to southeast winds can be expected at
times across some of the higher elevations and foothills today, 
and these strong winds will continue into tonight. The winds will 
become more southwesterly and will subside late tonight.

TNZ018-041-043-045-047-072-074-087-130300-
/O.NEW.KMRX.WI.Y.0005.190112T1529Z-190113T0900Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
1029 AM EST Sat Jan 12 2019

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect until 4 AM EST Sunday.

* WINDS...Southeast 15 to 30 mph with gusts to around 50 mph can
  be expected at times across some of the higher elevations and
  foothills.

* TIMING...Today until late tonight. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
3 follow-up statements
102 
WWUS74 KMRX 122026
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
326 PM EST Sat Jan 12 2019

...STRONG GUSTY WINDS WILL AFFECT THE MOUNTAINS AND FOOTHILLS
THIS AFTERNOON INTO TONIGHT...

.Strong and gusty south to southeast winds can be expected at
times across some of the higher elevations and foothills this
afternoon, and these strong winds will continue into tonight. The
winds will become more southwesterly and will subside late 
tonight.

TNZ018-041-043-045-047-072-074-087-130430-
/O.CON.KMRX.WI.Y.0005.000000T0000Z-190113T0900Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
326 PM EST Sat Jan 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WINDS...Southeast 15 to 30 mph with gusts to around 50 mph can 
  be expected at times across some of the higher elevations and 
  foothills.

* TIMING...This afternoon until late tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
763 
WWUS74 KMRX 130427
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1127 PM EST Sat Jan 12 2019

...STRONG GUSTY WINDS WILL AFFECT THE MOUNTAINS AND FOOTHILLS
TONIGHT...

.Strong and gusty south to southeast winds can be expected at
times across some of the higher elevations and foothills tonight.
The winds will become more southwesterly and will subside later 
tonight.

TNZ018-041-043-045-047-072-074-087-130900-
/O.CON.KMRX.WI.Y.0005.000000T0000Z-190113T0900Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
1127 PM EST Sat Jan 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WINDS...South 10 to 20 mph with gusts up to 40 mph.

* TIMING...Through late tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
009 
WWUS74 KMRX 130851 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
351 AM EST Sun Jan 13 2019


TNZ018-041-043-045-047-072-074-087-131000-
/O.EXP.KMRX.WI.Y.0005.000000T0000Z-190113T0900Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
351 AM EST Sun Jan 13 2019

...WIND ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING...

Wind gusts have diminished below advisory criteria, but may remain
between 20 and 30 mph at times until sunrise.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 12, 10:18 AM EST, 11 minutes earlier.

Area forecast discussion, Jan 12, 10:18 AM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1018 AM EST Sat Jan 12 2019

.DISCUSSION...Have been seeing some mountain wave enhanced winds
in the usual spots, and with the models indicating a stronger
southeast low level flow continuing into tonight will issue a wind
advisory for our TN mountain zones that goes until 9Z tonight.
Temperatures are already near or above forecast highs in many
locations, so will be adjusting temperatures up as well. Update
out soon. Precipitation type has been rain mixed with some
sleet/snow on the front edge as expected, but still looks like
most precip will be liquid today as warming/moistening occurs
aloft. Update out soon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             46  40  47  40 / 100 100  40  30
Knoxville McGhee Tyson Airport, TN  45  39  44  37 /  90 100  50  40
Oak Ridge, TN                       44  38  44  37 / 100 100  50  40
Tri Cities Airport, TN              45  35  43  34 /  70 100  60  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 4 AM EST Sunday for Blount Smoky Mountains-
     Cocke Smoky Mountains-Johnson-Sevier Smoky Mountains-
     Southeast Carter-Southeast Greene-Southeast Monroe-Unicoi.

VA...None.
&&
Hazardous weather outlook, Jan 12, 10:29 AM EST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
1029 AM EST Sat Jan 12 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-131530-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
1029 AM EST Sat Jan 12 2019 /929 AM CST Sat Jan 12 2019/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight
Strong and gusty south to southeast winds can be expected at
times across some of the higher elevations and foothills today,
and these strong winds will continue into tonight before
diminishing.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Light freezing drizzle will be possible late in the day Sunday
across the higher elevations of East TN, mainly above 4000 feet.
Slippery road conditions may be possible. Light snow accumulations
may also be possible in the mountains Sunday night and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Wind Advisories in Tennessee, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.